Hi, well that’s it finally diagnosed. Ive been put on a 5 day course of methylprednisalone (? Spelling) however, I’m in my first day and have the most horrific migraine. Anyone else had this?
steroids are effective but make us feel like sh*t!
i only ever had the iv steroids once and the benefits were nothing short of miraculous!
however my side effects were being a monster to my poor long suffering spouse.
i’m never going to take them again because i am osteopaenic and i don’t want it to get worse.
no idea if your migraine is due to the steroids.
Oh gosh. I really hope I’m not a monster to my husband. He has been so wonderful. I’m lucky that he will be understanding if I am though. I suffer with migraines anyway but had no sign of one before and I’m pretty sure my consultant said that they can help with migraines! Does not feel like that right now! So sick of feeling crap all the Time!
I’ve not heard that steroids can cause migraines, but it’s entirely possible. They have the common side effect of making people a bit jumpy/nervy/agitated so that could develop into migraine in susceptible people.
There is the possibility of turning into a psychotic monster, or just a regular monster (as Carole found) but that’s not everyone. I’ve usually found that my common side effects from methelprenisolone are sleeplessness, a bit of teeth grinding, the worst taste in my mouth, and a bruised feeling all over. These side effects disappear quite quickly at the end of the 5 day course.
Hopefully, you can take some drugs for your migraine, and don’t suffer too much over the next few days.
The intention / expectation from the steroids is to bring a relapse to a speedy end. Or at least, shorten it. You can find though that each time you take steroids you get a different outcome. Sometimes they work wonders, and the next time do very little.
I hope this is going to be one of those times that the steroids really do you some good. I would expect that once you’ve sorted your migraine that it won’t come back over the next few days, but if it does, you may decide that taking the steroids isn’t worth this side effect.
Thank you Sue, I have been fighting some kind of illness for a few weeks and think it has got me now which probably caused the migraine. I’ve been off sick today,glands up to my ears, migraine etc. Just slept for three and a half hours which doesn’t bode well for tonight’s sleep, considering last night’s was awful! I definitely don’t have a nice taste in my mouth, that’s for sure…also the tablets don’t taste nice either…do they?! I must say, with all we go through…it would be great if the medication was chocolate flavoured!
i found that fresh pineapple was the only way to get rid of the taste.
Hmm…I have tinned?
Oh…also I haven’t been told what type of Ms I have yet…who will tell me, Ms nurses or the consultant when I next see him?
Urgh. I love pineapple, but the thought of that metallic steroid taste mixed with pineapple makes my teeth hurt.
I’ve found nibbling at extra strong mints through the day is a good thing for the taste. Plus tea rather than coffee. Which is unusual for me as normally I’m a strict strong black coffee woman.
But also, chocolate is a good thing for the taste, either in the form of hot chocolate or squares of. Basically anything mouth coating. (Red wine too )
Oh and try swallowing the horrible things with milk rather than water. Or yoghurt.
And if you find they make your stomach feel iffy, or your oesophagus, and you haven’t been given anything like omeprazole to protect your stomach, try gaviscon liquid. It helps.
Milk worked a dream! Lifesaver!